do narcotics trigger flares?

Discussion in 'Fibromyalgia Main Forum' started by ZosoLight, Mar 26, 2003.

  1. ZosoLight

    ZosoLight New Member

    Hi everyone,
    I would like to know if anyone has experienced a flare after taking narcotic type prescription painkillers?
    Thanks,
    Zoso
  2. tes

    tes New Member

    I have tried taking narcotics for my intense lower rib pain, and always noticed that the pain intensified. I never could figure out why, but just assumed my body couldn't handle them. Glad you asked this question and do you find it happens to you as well?? Maybe someone will come along and tell us why. Take care, Tes
  3. Tibbiecow

    Tibbiecow New Member

    I've taken alot of them because I get migraines. Most of them help. But when I take stadol, first it alleviates the pain, then when it wears off the pain is all over instead of just in my head and really intense. So I'd stay away from that wone. Plus its supposed to be one of the more addictive ones. I hate it. Much prefer vicodin and percocet.
  4. Mikie

    Mikie Moderator

    I always had to be careful when taking Morphine as it can make a headache much worse even though it helps with other pain. If I had a migraine-type headache while my FMS was flaring, I had to depend on Extra-Strength Excedrin and nasal spray.

    After starting the Doxycycline, my migraine-type headaches went away.

    Love, Mikie
  5. ZosoLight

    ZosoLight New Member

    Thanks for the feedback everyone.

    I recently had a horrific flare (still recovering) that seemed to start when I began taking oxycontin and effexor on a regular basis. The flare was so severe that I had an bad anxiety attack along with it and had to go to Emergency. I am trying to figure out what triggered it all and I can't think of any other variation from my routine. The doctors, of course, don't have a clue.

    Best wishes to all.
    Zoso